Alert archive / North Carolina / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 155, NWS Raleigh, NC

September 29, 2020Alamance County, Guilford County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Sep 29, 2020, 4:56 PM EDT for Alamance County, Guilford County, North Carolina. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 29, 2020, 4:56 PM EDT (20:56 UTC)
Expired
Sep 29, 2020, 5:45 PM EDT
In force
49 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Alamance County, NC, Guilford County, NC

The radar

The Raleigh/Durham radar (KRAX), 108 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 29, 5:04 PM EDTTSTM WND DMG1 Ese Forest Oaks, NCONE TREE DOWN ON A CAR AT INTERSECTION OF SOUTHEAST SCHOOL RD AND BROOKMONT CT.
Sep 29, 5:15 PM EDTTSTM WND DMG5 E Forest Oaks, NC1 TREE REPORTED DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.9 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2020-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2020-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

306 
WUUS52 KRAH 292056
SVRRAH
NCC001-081-292145-
/O.NEW.KRAH.SV.W.0155.200929T2056Z-200929T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
456 PM EDT Tue Sep 29 2020

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Alamance County in central North Carolina...
  Eastern Guilford County in central North Carolina...

* Until 545 PM EDT.

* At 456 PM EDT, a severe thunderstorm was located near Greensboro,
  moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Greensboro, Burlington, Graham, McLeansville, Elon, Gibsonville,
  Pleasant Garden, Haw River, Swepsonville and Alamance.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter such as an interior room, a
bathroom, closet or basement.

&&

LAT...LON 3625 7934 3592 7929 3593 7983 3610 7985
      3624 7955 3624 7953 3625 7953
TIME...MOT...LOC 2056Z 253DEG 25KT 3604 7973 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

23
2 follow-up statements
119 
WWUS52 KRAH 292122
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
522 PM EDT Tue Sep 29 2020

NCC001-081-292145-
/O.CON.KRAH.SV.W.0155.000000T0000Z-200929T2145Z/
Alamance NC-Guilford NC-
522 PM EDT Tue Sep 29 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHWESTERN ALAMANCE AND NORTHEASTERN GUILFORD COUNTIES...

At 521 PM EDT, a severe thunderstorm was located near Camp Springs,
moving northeast at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Burlington, Gibsonville, Lake Cammack Park & Marina,
Altamahaw-Ossipee, Union Ridge, Altamahaw and Lake Burlington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.

&&

LAT...LON 3620 7933 3608 7955 3618 7968 3624 7955
      3624 7953 3625 7953 3625 7934
TIME...MOT...LOC 2121Z 227DEG 32KT 3622 7951 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

23
184 
WWUS52 KRAH 292135
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
535 PM EDT Tue Sep 29 2020

NCC081-292145-
/O.CAN.KRAH.SV.W.0155.000000T0000Z-200929T2145Z/
Guilford NC-
535 PM EDT Tue Sep 29 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GUILFORD COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3625 7934 3620 7933 3615 7944 3625 7953
TIME...MOT...LOC 2135Z 253DEG 25KT 3625 7939 

$$

NCC001-292145-
/O.CON.KRAH.SV.W.0155.000000T0000Z-200929T2145Z/
Alamance NC-
535 PM EDT Tue Sep 29 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTH CENTRAL ALAMANCE COUNTY...

At 535 PM EDT, a severe thunderstorm was located over Jericho, moving
east at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Lake Cammack Park & Marina, Union Ridge and Lake Burlington. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.

&&

LAT...LON 3625 7934 3620 7933 3615 7944 3625 7953
TIME...MOT...LOC 2135Z 253DEG 25KT 3625 7939 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 4:05 PM EDT, 51 minutes earlier.

Area forecast discussion, Sep 29, 4:05 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
405 PM EDT Tue Sep 29 2020

.SYNOPSIS...
A cold front will move across central NC tonight and then off the
Carolina coast Wednesday morning. High pressure will build into the
area on Wednesday. A cold front will move across the area on
Thursday and Thursday night with chilly high pressure building into
the region on Friday into the weekend.
&&

.NEAR TERM /TODAY AND TONIGHT/...
As of 320 PM Tuesday...

Latest surface analysis shows the cold front has pushed into the
Foothills and is entering the western Piedmont with a west to
northwest wind at Mount Airy, Statesville, and Charlotte. A
southerly low level flow is noted east of the front across central
and eastern NC. Visible satellite imagery shows a decent amount of
sunshine mixing in the with strato-cumulus across the eastern
Piedmont and Coastal Plain. Latest meso-analysis shows a weakly
unstable airmass with MLCAPE values of around 600 to 1300 J/Kg
across central NC with dew points in the the upper 60s to lower 70s.
Mid-level lapse rates are rather anemic and range between 5.5 and 6
deg/Km. Precipitable water values continue to increase from the
south and range between 1.5 to 2.0 inches and should further
increase this evening.

As the vigorous upper trough axis approaches and becomes neutrally
tilted, a belt of 75+ kts winds at 500 hPa will approach and then
move across western and central NC late this afternoon and evening
pushing the surface front eastward. A weak and broad surface wave
will develop along the front in response to the upper disturbance
and lift north across the western Piedmont late this afternoon and
evening. A band of showers and thunderstorms just ahead of the cold
front will move east this evening with individual cells along the
front racing northeast. Given the weakly unstable air mass, strong
mid and upper level flow, and notable forcing for ascent, some
strong to severe thunderstorms are possible. The primary threat will
be damaging winds. With the upper flow parallel to the front and
potential for some cells to repetitively hit the same locations,
localized flooding is possible. Given the potential for a stronger
storm to sustain its updraft and capture the shear aloft and some
slightly backed surface flow, an isolated tornado is possible. The
greatest severe weather threat will be from 4 to 7pm in the Triad, 6
to 10pm in the Triangle and Fayetteville area and 8 to 11pm in
Goldsboro and Rocky Mount.

A trailing band of showers behind the front will push east as the
upper trough axis moves into central NC by Wednesday morning. Mainly
dry conditions should arrive in the Triad by around midnight and the
Coastal Plain before daybreak. Lows will range in the lower 50s in
the Triad to the lower 60s across the southeast. -Blaes

&&

.SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/...
As of 335 PM Tuesday...

The cold front will reach the coast by daybreak Wednesday and then
move further offshore during the day. Weak high pressure centered
across the northern Gulf of Mexico will extend into the Carolinas.
While the initial elongated short wave trough will move across
central NC on Wednesday morning, broad eastern U.S. troughing will
persist through Wednesday night with a couple of weak disturbances
moving across the region. Generally fair weather is expected with
some lingering low level moisture and clouds across the Piedmont and
Coastal Plain during the morning along with a few periods of some
high clouds. Highs will range in the upper 60s to low 70s and lows
in the low to mid 50s. -Blaes &&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
As of 405 PM Tuesday...

A short wave trough extending from the Upper Great Lakes
southwestward into the Central Plains on Thursday will slightly
amplify south and easterly as it moves over our region on Friday.
The short wave trough will then exit the region to the northeast
Friday/Friday night. Saturday a dry short wave will move quickly
along the long wave trough axis across Central NC. After the trough
moves over the region, south-southwesterly flow aloft will develop.
Sunday night a shortwave will move across the area with a zonal flow
in its wake through the rest of the forecast period.

At the surface, high pressure over the Northern Plains Thursday
morning will quickly move southeast near the Lower Mississippi
Valley and then follows a cold front over central NC Thursday night.
This front could produce some precipitation across the NW Piedmont,
with high confidence that other areas will remain dry. As the cold
front moves off shore by early Friday afternoon, high temperatures
will remain around 10 degrees below normal and remain below normal
for the rest of the forecast period. Friday night/Saturday morning
winds will be northerly bringing in cool and dry air and this will
be the coldest temperatures of the forecast period (lows will be in
the mid to upper 40s).

Sunday afternoon into Monday evening there is a slight possibility
of precipitation across most of the region as a coastal low slowly
moves up the coast from Florida and a upper level short wave moves
across NC. While most recent runs (29/12z) of the GFS and ECMWF both
have precipitation developing over the area, only the ECMWF model
deepens the coastal low offshore to create a greater area of
precipitation over NC. After the low exits the region,Tuesday is
expected to be dry.

&&

.AVIATION /18Z MONDAY THROUGH SUNDAY/...
As of 240 PM Monday...

24 hour TAF period: A mix of VFR and MVFR conditions with
restrictions in areas of strato-cumulus early this afternoon will
give way to a period of widespread adverse aviation conditions as a
band of showers and thunderstorms sweeps east across central NC late
this afternoon and through the evening hours. A period of heavy
rain, reduced VSBYS and CIGS along with locally gusty winds can be
expected with the band of convection. The most hazardous conditions
are expected at KINT and KGSO from 20 to 23Z, KRDU and KFAY between
22 and 02Z and KRWI from 00 to 03Z. A period of light to moderate
rain is expected to continue for a few hours behind the front before
conditions become VFR from west to east late tonight. Some shallow
stratus may linger into the daybreak hours on Wednesday before VFR
conditions and west to northwest winds at around 10 kts arrive for
the late morning and afternoon.

Looking ahead: A period of predominately dry and fair weather is
expected for late Wednesday through the weekend. A dry cold front
will move across the area Thursday and Thursday night, otherwise
high pressure will extend across the region.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
.none...

&&

SYNOPSIS...Blaes
NEAR TERM...Blaes
SHORT TERM...Blaes
LONG TERM...CC/JJT
AVIATION...Blaes
Hazardous weather outlook, Sep 29, 1:04 PM EDT, 3 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
104 PM EDT Tue Sep 29 2020

NCZ007>011-021>028-038>043-073>078-083>086-088-089-301715-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
104 PM EDT Tue Sep 29 2020

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

A band of showers and thunderstorms will pose a risk of strong to
locally damaging wind gusts, localized flooding and an isolated
tornado late this afternoon and evening. The greatest severe weather
threat will be from 4 to 7pm in the Triad, 6 to 10pm in the Triangle
and Fayetteville area and 8 to 11pm in Goldsboro and Rocky Mount.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Sep 29, 3:20 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Raleigh NC
320 PM EDT Tue Sep 29 2020

NCZ021-022-038-073-074-083-292015-
Guilford NC-Stanly NC-Anson NC-Forsyth NC-Davidson NC-Montgomery NC-
320 PM EDT Tue Sep 29 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FORSYTH...DAVIDSON...
NORTHWESTERN ANSON...WESTERN MONTGOMERY...STANLY AND NORTHWESTERN
GUILFORD COUNTIES UNTIL 415 PM EDT...

At 320 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near King to near Fairview
In Union County. Movement was northeast at 20 mph.

Wind gusts up to 40 mph will be possible with these storms.

Heavy rain and minor flooding will also be possible with these
storms.

Locations impacted include...
Winston-Salem, High Point, Lexington, Albemarle, Badin Lake,
Thomasville, Kernersville, Clemmons, Bermuda Run and Linwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.

&&

LAT...LON 3550 8030 3551 8018 3572 8033 3574 8046
      3583 8048 3584 8039 3589 8037 3601 8042
      3609 8052 3614 8044 3626 8045 3625 7999
      3592 8005 3537 8005 3526 8010 3517 8005
      3513 8007 3512 8028 3520 8028 3519 8051
TIME...MOT...LOC 1920Z 239DEG 16KT 3626 8041 3513 8048

23
Special weather statement, Sep 29, 4:01 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Raleigh NC
401 PM EDT Tue Sep 29 2020

NCZ027-028-042-043-078-089-292100-
Edgecombe NC-Nash NC-Johnston NC-Sampson NC-Wayne NC-Wilson NC-
401 PM EDT Tue Sep 29 2020

...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT WAYNE...
EASTERN NASH...NORTHEASTERN SAMPSON...EDGECOMBE...WILSON AND
SOUTHEASTERN JOHNSTON COUNTIES UNTIL 500 PM EDT...

At 401 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms near Mount Olive, moving northeast at 25 mph.

Wind gusts up to 40 mph will be possible with this storm.

Locations impacted include...
Rocky Mount, Goldsboro, Tarboro, Nashville, Wilson, Mount Olive, Elm
City, Fremont, Dortches and Walnut Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

&&

LAT...LON 3575 7754 3557 7782 3543 7783 3538 7780
      3534 7782 3525 7783 3515 7789 3517 7793
      3516 7797 3519 7802 3518 7807 3518 7817
      3514 7816 3520 7837 3614 7788 3596 7741
TIME...MOT...LOC 2001Z 203DEG 20KT 3524 7815

23
Special weather statement, Sep 29, 4:20 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Raleigh NC
420 PM EDT Tue Sep 29 2020

NCZ022-038-039-073-074-083-084-292115-
Guilford NC-Stanly NC-Anson NC-Richmond NC-Randolph NC-Davidson NC-
Montgomery NC-
420 PM EDT Tue Sep 29 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
DAVIDSON...ANSON...MONTGOMERY...WESTERN RICHMOND...RANDOLPH...EASTERN
STANLY AND GUILFORD COUNTIES UNTIL 515 PM EDT...

At 418 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Ellisboro to 6 miles
east of Badin Lake to near Sturdivants. Movement was east at 25 mph.

Wind gusts up to 40 mph will be possible with these storms.

Heavy rain and minor flooding will also be possible with these
storms.

Locations impacted include...
Greensboro, High Point, Asheboro, Albemarle, Wadesboro, Randleman,
Troy, Badin Lake, North Carolina Zoo and Thomasville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3626 8000 3624 7953 3604 7954 3551 7968
      3551 7977 3535 7972 3481 7987 3481 8032
TIME...MOT...LOC 2018Z 264DEG 22KT 3632 7993 3545 8000 3487 8024

23

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 3:20 PM EDTSpecial Weather StatementRAHDavidson, Forsyth, Stanly55 min
Sep 29, 3:21 PM EDTSevere Thunderstorm WarningRAHMontgomery, Stanly54 min
Sep 29, 4:01 PM EDTSpecial Weather StatementRAHEdgecombe, Wayne, Wilson59 min
Sep 29, 4:20 PM EDTSpecial Weather StatementRAHAnson, Guilford, Montgomery, Randolph55 min
Sep 29, 4:59 PM EDTSpecial Weather StatementRAHEdgecombe, Halifax, Nash, Wilson61 min
Sep 29, 5:02 PM EDTSevere Thunderstorm WarningRAHChatham, Randolph43 min
Sep 29, 5:19 PM EDTSpecial Weather StatementRAHAlamance, Chatham, Moore, Orange, Person, Richmond and 1 more56 min
Sep 29, 5:59 PM EDTSpecial Weather StatementRAHFranklin, Wake61 min
Sep 29, 6:06 PM EDTSevere Thunderstorm WarningRAHPerson24 min
Sep 29, 6:26 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Lee, Moore, Scotland64 min
Sep 29, 7:38 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Sampson67 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.